Alert archive / South Dakota / Tornado Warnings in 2022
Tornado Warning 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at May 12, 2022, 6:03 PM CDT for 4 counties in South Dakota; Big Stone County, Minnesota. It was in force for 27 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2022, 6:03 PM CDT (23:03 UTC)
- Expired
- May 12, 2022, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Big Stone County, MN, Codington County, SD, Deuel County, SD, Grant County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 148 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 6:03 PM CDT | TORNADO | 3 Nnw Gary, SD | A RESIDENCE 2 MILES NORTHWEST OF GARY, SD HAD A BARN ROOF DAMAGED AND A HORSE TRAILER ROLLED MULTIPLE TIMES. A SECOND RESIDENCE A MILE TO THE NORTHEAST HAD A TRACK OF DAMAGE THROUGH THEIR FARM YARD. AN ASH TREE SNAPPED AT THE TRUNK AND FELL ON TO THE CORNER OF |
| May 12, 6:05 PM CDT | TSTM WND DMG | 1 S Gary, SD | HOUSE AND SHED DAMAGE, TURNED OVER SEMITRUCK. |
| May 12, 6:05 PM CDT | TORNADO | 1 Ese Tunerville, SD | A TORNADO TOUCHED DOWN ON THE NORTHEAST SIDE OF LAKE ALICE CAUSING DAMAGE TO A HUNTING LODGE PROPERTY. EVIDENCE WAS FIRST NOTED IN A CORN STUBBLE FIELD WHERE STUBBLE WAS BROKEN AND FLATTENED. NORTH OF THE CORN FIELD, SEVERAL TREES WERE UPROOTED OR SNAPPED AT T |
| May 12, 6:07 PM CDT | TSTM WND GST 70 | Gary, SD | |
| May 12, 6:11 PM CDT | FUNNEL CLOUD | 1 Ne Waverly, SD | HEADING NE. |
| May 12, 6:27 PM CDT | TSTM WND DMG | Big Stone City, SD | ROOF TAKEN OFF A BUILDING IN DOWNTOWN BIG STONE CITY. |
| May 12, 6:28 PM CDT | TSTM WND GST 69 | 6 Ene Corona, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 3:50 PM CDT | Tornado Watch | SPC | 5 hr |
| May 12, 5:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
412
WFUS53 KABR 122303
TORABR
MNC011-SDC029-039-051-109-122330-
/O.NEW.KABR.TO.W.0008.220512T2303Z-220512T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Aberdeen SD
603 PM CDT Thu May 12 2022
The National Weather Service in Aberdeen has issued a
* Tornado Warning for...
South central Big Stone County in west central Minnesota...
Northern Deuel County in northeastern South Dakota...
Southeastern Roberts County in northeastern South Dakota...
Grant County in northeastern South Dakota...
Eastern Codington County in northeastern South Dakota...
* Until 630 PM CDT.
* At 603 PM CDT, severe thunderstorms capable of producing a tornado
were located along a line extending from near Kranzburg to near
Tunerville to near Moritz, moving north at 80 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Revillo, La Bolt and Albee around 610 PM CDT.
Stockholm around 615 PM CDT.
Milbank, Twin Brooks and Marvin around 620 PM CDT.
Other locations in the path of these tornadic storms include
Ortonville, Big Stone City, Odessa, Corona, Wilmot and Big Stone
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4525 9632 4527 9645 4477 9645 4479 9676
4483 9702 4542 9697 4536 9654 4535 9630
TIME...MOT...LOC 2303Z 196DEG 68KT 4494 9690 4490 9674 4491 9651
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SRF1 follow-up statement
426
WWUS53 KABR 122315
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
615 PM CDT Thu May 12 2022
SDC039-122325-
/O.CAN.KABR.TO.W.0008.000000T0000Z-220512T2330Z/
Deuel SD-
615 PM CDT Thu May 12 2022
...THE TORNADO WARNING FOR NORTHERN DEUEL COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
South Dakota. A Tornado Watch also remains in effect until midnight
CDT for west central Minnesota.
LAT...LON 4525 9632 4527 9645 4498 9645 4498 9673
4500 9700 4542 9697 4536 9654 4535 9630
TIME...MOT...LOC 2315Z 193DEG 57KT 4511 9688 4507 9672 4508 9649
$$
MNC011-SDC029-051-109-122330-
/O.CON.KABR.TO.W.0008.000000T0000Z-220512T2330Z/
Big Stone MN-Roberts SD-Grant SD-Codington SD-
615 PM CDT Thu May 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTH
CENTRAL BIG STONE...SOUTHEASTERN ROBERTS...GRANT AND NORTHEASTERN
CODINGTON COUNTIES...
At 615 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near South Shore to near La Bolt to near Albee,
moving north at 65 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Twin Brooks around 620 PM CDT.
Other locations in the path of these tornadic storms include Milbank,
Odessa, Marvin, Ortonville, Big Stone City, Corona, Wilmot and Big
Stone Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4525 9632 4527 9645 4498 9645 4498 9673
4500 9700 4542 9697 4536 9654 4535 9630
TIME...MOT...LOC 2315Z 193DEG 57KT 4511 9688 4507 9672 4508 9649
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SRFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at May 12, 5:47 PM CDT, 16 minutes earlier.
Area forecast discussion, May 12, 5:47 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
547 PM CDT Thu May 12 2022
.UPDATE...
Issued at 547 PM CDT Thu May 12 2022
Storms continue to track along a line from around Ipswitch through
Redfield and southeast. Updated timing for highest chances of
storms earlier. Otherwise, the current forecast looks on track and
will continue to be updated. A new Tornado Watch has been issued
for our MN counties.
&&
.SHORT TERM...(This Evening through Friday Night)
Issued at 152 PM CDT Thu May 12 2022
Main focus is on the convective potential this afternoon and first
half of the evening.
A 999mb surface low is currently located over south central SD
(western Lyman County) and a warm front stretches northeast into
central Hyde/Hand counties and then eastward along a old outflow
boundary from morning convection eastward across northern Beadle
County and to just south of Brookings. North of the warm front,
skies are mostly cloudy and temperatures are in the mid 60s, but
south of the warm front, temperatures are in the lower 80s with
dewpoints in the upper 60s and lower 70s. As the upper trough in WY
and shortwave in sw NE lift to the northeast this afternoon, expect
both the low and warm front to move north. While things are pretty
stable north of the warm front and old outflow boundary, already
seeing a CU filed stretching from Hyde/Hand counties and south
towards Chamberlain. That area almost seems to be showing a greater
area of convergence and potential hints of reduced CIN on the latest
SPC MesoA data. So may need to watch that area a little more closely
over the next couple hours. Otherwise, expect things to develop
around the Lyman county area around 21Z, close to the surface low
and in the area of clear skies, which is supported pretty well in
the CAM and WoFS output. With ample instability (MLCAPE of 3-3.5k
J/kg at 18Z) and effective shear of 50kts, expect them to quickly
become severe with significant hail (steep mid level LRs and SHIP
values already rising into the 3-4 range), damaging winds and
potentially a few tornadoes. Will need to closely monitor the low
level fields for tornado potential in this initial storms, as latest
trends do show some favorable low level curvature in the hodographs,
especially the closer you get to the warm front. So as any discrete
storms that initial develop push north fairly quickly towards the
front, there will be an increased tornado threat. Right now, that
threat is initially greatest from northern Lyman north to US 83 and
eastward to US 281. With additional development possible eastward
along the warm front, could see the northern storms evolve into more
of a cluster of storms and increasing the wind threat and still a
threat for tornadoes into northeastern SD. Farther south, expect
additional storms to develop southward along the cold front into
Nebraska. The expectation is for these storms to become linear with
time and move northeastward across southeastern SD. That QLCS will
likely push into the southeastern part of our CWA during the late
afternoon and early evening. Damaging winds, potentially
significant, will be the main threat, but with 0-3km bulk shear
values of 35-40kts to the northeast, will need to monitor for
potential QLCS mesovortexes too. Finally, there remains some concern
for flooding, but with the overall faster movement of the storms,
think the threats will be limited to areas that have already
received ample rain over the last couple of weeks.
With the tight pressure gradient behind the intensifying low (down
to around 990mb by 12Z as it reaches ND/Sask/Manitoba border area),
we'll see some potentially gusty west-southwest winds across much of
the area tonight. Some uncertainty on how deep we'll mix with the
bulk of the strong winds aloft occurring during the overnight hours
(900mb winds to 40kts and 850mb winds to 50-55kts) and limited low
level cold air advection to help steepen the low level lapse rates.
The best opportunity for mixing into the stronger winds aloft
appears to be over north central SD, which has shown some
consistency over the last few model runs. This is tied to a pocket
of colder 925-850mb temperatures helping to increase low level lapse
rates in that area. With the expectations of seeing at least some
advisory level gusts, will issue a wind advisory for parts of north
central SD for tonight into Friday morning. The pressure gradient
will diminish during the late morning into the afternoon on Friday,
as we see the low weaken and lift northeast, and a weak high
pressure ridge from a high in srn MN and IA moves over the eastern
area.
Tomorrow afternoon, wrap around moisture from the surface low in
Canada and a weak shortwave, may lead to some diurnally aided
showers and maybe a few rumbles of thunder tomorrow afternoon.
Instability is pretty limited (a couple hundred J/kg of MUCAPE)
though, so think thunder potential is low overall. Largely kept the
slight chance for showers over central SD, but could see them sneak
a little farther east in the evening before dissipating.
.LONG TERM...(Saturday through Thursday)
Issued at 152 PM CDT Thu May 12 2022
Upper ridge pattern is dominant this period. Weather is expected to
be relatively quiet this weekend. Starting Tuesday, a shortwave
trough will pass through with some precip possible Tuesday night
into Wednesday. Thursday's upper level pattern is more uncertain
with a ridge or a trough possible based on clusters. On to the
specifics!
Saturday upper level pattern looks to transition from a ridge to
more zonal flow as the low over Canada moves across to the north.
Shortwave energy reaches down into the area from this low, since the
region remains relatively dry this energy will most likely go
unused. Clusters for Sunday show the upper level trough and
associated low over Canada moving to the east. An upper level ridge
is moving into the region. Monday the general trend for the clusters
has been an upper level ridge still moving east towards the area.
Tuesday starts to get a little more active. The overall upper level
pattern will be a ridge but pockets of energy move into the area as
an embedded shortwave trough with a surface low make their way
across the region. As this shortwave moves through, moisture
increases. Abundant WAA in the region as a result of southerly mid
level winds will increase the probability of precipitation Tuesday
night into Wednesday. The best WAA in lower levels looks to be
around 06Z Wednesday just ahead of that surface low which passes to
the south. Totals most likely less than 0.1 inches.
For Thursday, uncertain on upper level pattern, could be an upper
level ridge, an upper level trough, or more zonal flow. GFS and
Canadian look to be leaning towards an upper trough.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1236 PM CDT Thu May 12 2022
Terminals KABR,KATY,KPIR,KMBG
A low pressure system is sitting over south central SD, with a
warm front stretching to the east across east central SD. North
and west of the low and warm front, seeing plenty of low stratus
and expect that to continue for at least a few hours at all of the
TAF sites. As the warm front lifts north, should see some rising
ceilings during the afternoon. Thunderstorms are expected to
develop this afternoon near the Pierre area, then rapidly lift to
the northeast. The storms will depart the area during the early-
mid evening period. Behind the storms, gusty west-southwest winds
are expected for parts of the area, which will continue into
Friday.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory from midnight CDT /11 PM MDT/ tonight to 1 PM CDT
/noon MDT/ Friday for SDZ003-004-009-015.
MN...None.
&&
UPDATE...KF
SHORT TERM...SRF
LONG TERM...KK
AVIATION...SRFHazardous weather outlook, May 12, 12:23 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Aberdeen SD 1223 PM CDT Thu May 12 2022 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-131200- Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day- Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hyde-Hand-Buffalo- 1223 PM CDT Thu May 12 2022 This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. This afternoon and evening severe storms are anticipated. Large hail up to the size of golf balls, damaging winds in excess of 70 miles per hour, and isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed. SDZ003-004-009-015-016-033>035-045-048-131200- Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones- Lyman- 1223 PM CDT Thu May 12 2022 /1123 AM MDT Thu May 12 2022/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...This afternoon and tonight. Isolated severe storms are possible this afternoon. Hail and wind are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed.
In the hours before
Local storm report, May 12, 1:16 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
116 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 6 SW OACOMA 43.75N 99.48W
05/12/2022 E1.00 INCH LYMAN SD PUBLIC
1235 AM HAIL 9 SW OACOMA 43.71N 99.53W
05/12/2022 E0.75 INCH LYMAN SD PUBLIC
0100 AM HAIL 6 N OACOMA 43.88N 99.41W
05/12/2022 E1.75 INCH LYMAN SD PUBLIC
HAILED GOLFBALLS FOR ABOUT 15 MINUTES. WIND
GUSTS OF ~50MPH.
0113 AM HAIL 8 ENE RELIANCE 43.92N 99.45W
05/12/2022 E0.88 INCH LYMAN SD PUBLIC
FACEBOOK MESSAGE.
0350 AM TSTM WND GST 1 SW TIMBER LAKE 45.42N 101.09W
05/12/2022 M69 MPH DEWEY SD MESONET
0355 AM HAIL 4 S STONE BRIDGE 44.55N 97.05W
05/12/2022 E1.25 INCH HAMLIN SD TRAINED SPOTTER
FROM EMAIL.
0402 AM TSTM WND GST 4 ENE GLENCROSS 45.47N 100.86W
05/12/2022 E70 MPH CORSON SD FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 4
ENE GLENCROSS. ESTIMATED 70 MPH WIND GUSTS.
LARGE, OLD COTTONWOOD TREE DOWN.
0410 AM HAIL ESTELLINE 44.58N 96.90W
05/12/2022 M1.00 INCH HAMLIN SD TRAINED SPOTTER
0423 AM TSTM WND GST 4 ENE POINSETT COLONY 44.66N 96.82W
05/12/2022 M49 MPH DEUEL SD MESONET
MESONET STATION 47 BRANDT (SDDOT).
0436 AM HAIL 1 W MOBRIDGE MUNICIPAL 45.55N 100.42W
05/12/2022 E0.50 INCH WALWORTH SD PUBLIC
0438 AM TSTM WND GST TUNERVILLE 44.89N 96.68W
05/12/2022 M46 MPH DEUEL SD MESONET
MESONET STATION 291 4N ALTAMONT (SDDOT).
0439 AM HAIL 2 ENE LANTRY 45.03N 101.38W
05/12/2022 E1.00 INCH DEWEY SD PUBLIC
0443 AM TSTM WND GST 5 WNW POLLOCK 45.93N 100.39W
05/12/2022 M59 MPH CAMPBELL SD PUBLIC
PWS FROM MESONET.
0456 AM HAIL DEMPSTER 44.63N 96.95W
05/12/2022 E1.00 INCH HAMLIN SD PUBLIC
FACEBOOK REPORT.
0517 AM TSTM WND GST 5 SW JAVA 45.45N 99.96W
05/12/2022 M56 MPH WALWORTH SD MESONET
MESONET STATION 313 SD RWIS SELBY 4 MILES
EAST OF US 12/83.
0535 AM TSTM WND GST 1 SW BOWDLE 45.44N 99.67W
05/12/2022 M64 MPH EDMUNDS SD MESONET
SDSU MESONET.
&&Local storm report, May 12, 2:17 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
217 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL 13 NW IONA 43.68N 99.61W
05/11/2022 E1.00 INCH LYMAN SD PUBLIC
&&
NWS ABRLocal storm report, May 12, 5:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
524 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL FAULKTON 45.03N 99.13W
05/12/2022 U1.00 INCH FAULK SD PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
MCSpecial weather statement, May 12, 5:30 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
530 PM CDT Thu May 12 2022
SDZ034-035-122300-
Hughes SD-Sully SD-
530 PM CDT Thu May 12 2022
...A strong thunderstorm will impact portions of eastern Sully and
north central Hughes Counties through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blunt, or 12 miles south of Onida, moving north at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Onida around 545 PM CDT.
Other locations in the path of this storm include Agar and Cottonwood
Lake Near Agar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for central South
Dakota.
&&
LAT...LON 4436 10015 4489 10015 4486 9967 4477 9967
4430 9996
TIME...MOT...LOC 2230Z 194DEG 47KT 4453 10005
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
LueckLocal storm report, May 12, 5:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
550 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND GST ESTELLINE 44.58N 96.90W
05/12/2022 E80 MPH HAMLIN SD LAW ENFORCEMENT
DAMAGE TO BUILDINGS.
&&
KKLocal storm report, May 12, 5:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
556 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO CASTLEWOOD 44.73N 97.03W
05/12/2022 HAMLIN SD PUBLIC
2 HOUSES AND N SIDE OF SCHOOL DAMAGED.
&&
KKThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 11:42 PM CDT | Severe Thunderstorm Warning | ABR | Lyman | 48 min |
| May 12, 12:26 AM CDT | Severe Thunderstorm Warning | ABR | Lyman | 64 min |
| May 12, 1:13 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Lyman | 47 min |
| May 12, 1:18 AM CDT | Special Weather Statement | ABR | Stanley | 27 min |
| May 12, 1:40 AM CDT | Special Weather Statement | ABR | Sully | 20 min |
| May 12, 1:52 AM CDT | Special Weather Statement | ABR | Lyman | 23 min |
| May 12, 3:04 AM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 56 min |
| May 12, 3:20 AM CDT | Special Weather Statement | ABR | Hamlin | 25 min |
| May 12, 3:35 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Deuel, Hamlin | 55 min |
| May 12, 3:57 AM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 48 min |
| May 12, 4:06 AM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 54 min |
| May 12, 4:19 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 56 min |
| May 12, 4:26 AM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 34 min |
| May 12, 5:20 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Hamlin | 25 min |
| May 12, 5:33 AM CDT | Special Weather Statement | ABR | Campbell, Walworth | 57 min |
| May 12, 5:50 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 35 min |
| May 12, 2:03 PM CDT | Wind Advisory | ABR | Campbell, Corson, Dewey, Walworth | 13 hr |
| May 12, 2:58 PM CDT | River Flood Warning | ABR | Codington | 20 hr |
| May 12, 3:11 PM CDT | River Flood Warning | ABR | Corson | 6 hr |
| May 12, 4:30 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Spink | 45 min |
| May 12, 4:55 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Hand | 50 min |
| May 12, 5:01 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Hamlin, Spink | 59 min |
| May 12, 5:27 PM CDT | Tornado Warning | ABR | Clark, Spink | 33 min |
| May 12, 5:30 PM CDT | Special Weather Statement | ABR | Hughes, Sully | 30 min |
| May 12, 5:34 PM CDT | Tornado Warning | ABR | Clark, Codington | 26 min |
| May 12, 5:36 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Deuel, Grant, Hamlin | 54 min |
| May 12, 5:37 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, McPherson, Spink | 53 min |
| May 12, 5:41 PM CDT | Tornado Warning | ABR | Clark, Codington | 34 min |
| May 12, 5:51 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Codington, Day, Deuel, Grant and 3 more | 54 min |
| May 12, 5:52 PM CDT | Tornado Warning | ABR | Codington, Day, Grant, Hamlin | 23 min |
| May 12, 6:01 PM CDT | Tornado Warning | ABR | Clark, Codington, Day | 29 min |
| May 12, 6:08 PM CDT | Tornado Warning | ABR | Brown, Clark, Day, Spink | 26 min |
| May 12, 6:11 PM CDT | Tornado Warning | ABR | Codington, Day, Grant, Roberts | 19 min |
| May 12, 6:17 PM CDT | Severe Thunderstorm Warning | ABR | Grant, Roberts | 58 min |
| May 12, 6:24 PM CDT | Tornado Warning | ABR | Grant, Roberts | 36 min |
| May 12, 6:28 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Marshall, Roberts | 47 min |
| May 12, 6:29 PM CDT | Tornado Warning | ABR | Day, Marshall | 31 min |
| May 12, 6:34 PM CDT | Special Weather Statement | ABR | Edmunds, Faulk | 26 min |
| May 12, 6:53 PM CDT | Tornado Warning | ABR | Roberts | 22 min |
| May 12, 6:59 PM CDT | Tornado Warning | ABR | Marshall | 16 min |
Nearby
Tornado Warnings in South Dakota, 2022Tornado Warnings in Minnesota, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.